Patient :I have a bunch of raised bumps above my skin over my tattoo, I've had this tattoo for almost 3 years and it's always been this way. My doctor said it could be eczema but none of the eczema treatments I've been using have helped what so ever. If it goes away for a day it comes back within a matter of hours I cannot get rid of it! The ink is dark I figured perhaps I had an allergic reaction. I'm just hoping to God that it's not the deathly tattoo virus...
Hello, Welcome to Ask The Doctor.
We are here to help you. I have read your query in detail and have seen the attached photograph too.
Allergic reactions to tattoo are very common. It can be of two types- immediate and delayed allergic reactions. You have multi coloured tattoo over the body. The most of the allergic reactions are against red color of the tattoo.
In your case, it seems to be lichenoid or granulomatous delayed type hypersensitivity Reaction. In such cases, topical or intralesional steroid injection works.
The permanent solution is removal of the tattoo by using laser.
You should visit your doctor so that he can examine you and perform laser sessions.
You can share my opinion with him.
I hope it helps.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.